View unanswered posts | View active topics It is currently Fri Apr 25, 2014 2:21 am



Reply to topic  [ 4 posts ] 
 Rapid decline following introduction of meds 
Author Message

Joined: Sat Jun 15, 2013 1:26 pm
Posts: 6
Post Rapid decline following introduction of meds
My LO seems to have had a very severe reaction to the introduction of Aricept. About a week after starting on low dosage (5mg) he became completely unhinged mentally - delusional, hallucinating, unable to tell reality from what was going on in his mind - and physically became completely frozen - unable to walk, stand, move limbs. We took him to the hospital and he has gradually improved physically, and somewhat mentally, although not yet back to where he can be back in the residence where he was living (some assistance).

Is this usual? Is it the meds or just coincidental? Are these dramatic changes in fuctioning a common thing for LBD?

At this point, if he does not improve, he will have to go into long term care because his delusions include thinking he has special powers that may be useful in the spy vs. spy environment he says he is in (the hospital). They have to restrain him at night because he is not capable of walking without assistance and is thinking that he just needs to get into "launch" position in order to leave this "alternate universe" (his words).

I would appreciate any insight from others.

Ruth


Sun Sep 22, 2013 10:12 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3179
Location: WA
Post Re: Rapid decline following introduction of meds
My husband developed a similar response to Risperdal about five years ago. He recovered to baseline after the drug was withdrawn [at my request]. Medications can be very unpredictable in LBD.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Mon Sep 23, 2013 9:50 am
Profile

Joined: Mon Feb 14, 2011 10:22 pm
Posts: 187
Location: Portland, Or
Post Re: Rapid decline following introduction of meds
My mother has had very dramatic changes with the introduction of new drugs, but recovers to baseline
after stopping the drug. If he hasn't already stopped the new drug do so as soon as possible. Mom has been remarkably
well for the past nine or so months, and it's been our experience that she has dramatic downturns with
illness (especially UTI's) and starting new medications.
Good luck, Ellen

_________________
Ellen 59, caregiver for mom Marion 81,dx LBD Feb 2011


Mon Sep 23, 2013 11:54 am
Profile

Joined: Sat Jun 15, 2013 1:26 pm
Posts: 6
Post Re: Rapid decline following introduction of meds
I stopped the meds immediately. My fingers are crossed that he gets back to baseline... maybe it should be called base "slope" since it continues on the decline?


Mon Sep 23, 2013 1:01 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 4 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr